Citation: Notme. "10 Years On It: An Experience with Tramadol (exp91729)". Erowid.org. Aug 29, 2011. erowid.org/exp/91729
I started taking Tramadol after my doctor decided it would be a good alternative to Vicoden for my neck and peripheral nerve pain in my left arm. Apparently he thought that the Vicoden was too addictive and I would need long term pain management.
I had trouble taking the Tramadol at first because it upset my stomach so much but I lost 25lbs and this made me very happy so I stuck with it. I never really got 'high' from these pills but I did get a feeling of increased energy and often would get muscle and head aches.
After the first six months I found I needed more to get the same results so I had my doc up my dosage and he started writing for 90 day supplies. The first time I ran out 5 days before my new prescription came in the mail I was in pretty bad shape. I had horrific restless leg, didnít sleep for two days and then only slept because I drank myself to sleep. I had chills, sweating, auditory hallucinations, nausea and a terrible crawling sensation in my spine that would not go away. I ended up going to the ER for relief. They thought I was nuts and gave me Haldol which only made it worse.
I have experienced withdrawal from Hydrocodone and other opiates before and it is a drop in the bucket compared with Tramadol withdrawal. I canít believe any health care professional would think that this drug is less addictive than traditional opiates. I have tried to stop this medication several times over the last 7 years and have been unsuccessful due to the severe withdrawal that for me has lasted as long as 15 days before I gave up and resumed taking Tramadol. Taking other opiate medication, such as Hydrocodone or morphine, really helps with the flu-like withdrawal symptoms but not the rest.
I am currently down to 25mg every 6 hours, but if I am late on taking that dose by even a few hours my withdrawal symptoms come back. I canít seem to get any lower than that. My doctor thinks I should stay on the drug at this point, but I really want off it.
I am also having low blood pressure problems and heart palpitations which I attribute to the long-term Tramadol use since there is absolutely no history of heart trouble like this in my family.
Just my opinion, but if you have a choice donít start with this drug. Too addictive, to many side effects, and not very well studied yet.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.